Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 282, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 28, 2000, 5:59 PM EDT for Clay County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2000, 5:59 PM EDT (21:59 UTC)
- Expired
- Aug 28, 2000, 6:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Clay County, FL
The radar
The Jacksonville radar (KJAX), 58 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.0 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 699 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 282200 SVRJAX FLC019-282230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 559 PM EDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLAY COUNTY IN NORTHEAST FLORIDA * UNTIL 630 PM EDT * AT 559 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTH OF ORANGE PARK...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BELLAIR-MEADOWBROOK TERRACE AND DOCTORS INLET BY 600 PM EDT... ASBURY LAKE BY 615 PM EDT... GREEN COVE SPRINGS BY 620 PM EDT... PENNEY FARMS BY 625 PM EDT... HAIL...INTENSE LIGHTNING...VERY HEAVY RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. MARINE INTERESTS ON THE ST JOHNS RIVER FROM THE BUCKMAdN BRIDGE SOUTH TO HASTINGS SHOULD SEEK SAFE HARBOR IMMEDIATELY. $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:00 PM EDT, 2 hours 59 minutes earlier.
Area forecast discussion, Aug 28, 3:00 PM EDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 PM EDT MON AUG 28 2000 CURRENTLY...VISIBLE SATELLITE IMAGES AND RADAR SHOW E COAST SEA BREEZE MOVING INLAND S OF ABOUT PALM VALLEY. WINDS AT SGJ HAVE TURNED MORE SE DURING THE PAST 2 HOURS. WESTERLY WINDS OVER MOST OF THE AREA FORCING SOME TEMPS TO CLIMB WELL INTO 90S. A FEW REPORTS OF HZ ACROSS SE GA AND VIS LOWERING JUST A LITTLE AROUND GNV. SATELLITE IMAGERY INDICATES GOOD CU FIELD FORMING FROM BRUNSWICK SW TOWARD GNV. IN ADDITION...SFC ANALYSIS INDICATED WEAK N-S TROUGHING OVER ERN GA TO JUST E OF GNV. GOOD INSTABILITY BEGINNING TO OCCUR AND EXPECT SCT CONVECTION TO CONTINUE TO DEVELOP MAINLY AROUND THE TROUGH AND SEA BREEZE BOUNDARY...THEN LATER THIS EVENING INLAND AREAS. FORECAST...MODELS CONTINUE DIFFERENT SCENARIOS NEXT 2 DAYS WRT TO SFC DEVELOPMENT OFF THE FL E COAST AND HANDLING OF UPPER LEVEL FEATURES. WITH SUCH A DISPARITY IN FORECAST GUIDANCE WILL LEAN TOWARD A COMPROMISE OF THE SFC FEATURES AND POPS. WEAK SFC TROUGH OVER INLAND AREAS EXPECTED TO PERSIST TONIGHT WHICH WILL AID IN WDLY SCT CONVECTION AT LEAST IN THE LATE EVENING HOURS. AVN AND ETA DEVELOP A SUBSTANTIAL 700 MB OMEGA BULLSEYE OVER SE GA AND N FL LATE TONIGHT...BUT THEY HAVE ALSO BACK OFF A LITTLE IN THIS LATEST RUN. ON TUE...FAIRLY SIMILAR PWATER AMOUNTS AS TODAY WITH GREATEST MOISTURE TO THE S. AFTN TEMPS WILL NOT BE AS HOT AND SO POP COVERAGE MAY BE A LITTLE LOWER...PARTICULARLY FOR INTERIOR SE GA. FOR TUE NIGHT AND WED...MORE AFFECTS FROM SFC LOW DEVELOPMENT OFF THE FL E COAST WITH INCREASING DEEP LAYER MOISTURE BUT TEMPS AGAIN NOT REACHING INTO THE LOWER 90S. MARINE...SFC WIND FLOW WITH ESTIMATES NOW OF AT LEAST 15 KT NEAR THE SYSTEM TO THE SE OF THE FA AND CAN SEE THE POTENTIAL OF STRONGER WINDS BY TUE NIGHT AND EARLY WED. LOOKING AT CURRENT OBS...APPEARS THE AVN IS A LITTLE BETTER AT THE 18Z FCST. A SHIP ABOUT 50 NM E OF FLAGLER BEACH IS REPORTING ENE 5-10 KT WITH SEAS 3-4 FT. WILL LEAN TOWARD THE AVN SOLUTION BUT HAVE WINDS MUCH WEAKER. FIRE WX...FOR NOW WILL KEEP THE WATCH UP FOR TUE BASED ON POSSIBLY HIGH DISPERSION VALUES NEAR 75 FROM HIGH MIXING HEIGHTS AND INCREASING TRANSPORT WINDS. THU THRU SAT...DEEP MOISTURE PROGGED FOR THU THRU SAT. UPPER LEVEL LOW EXPECTED TO BE OVER SRN AL/GA AND WEAKENS AS IT MOVES NW. THUS WILL CONTINUE CHANCE OF RAIN...WITH MOSTLY CLOUDY SKIES THU AND FRI. PREFER NOT TO TIME PRECIP WITH ABUNDANT MOISTURE AROUND. TEMPS SHOULD BE AT OR BELOW CLIMO. THANKS CHS AND TLH FOR COORD. AMG 71/92/71/88 2223 SSI 74/86/74/85 3334 JAX 73/91/72/89 2334 GNV 71/90H/70/88 2434 02 .JAX... .FL...FIRE WX WATCH TUE AFTN EXCEPT INTERIOR COUNTIES. .GA...FIRE WX WATCH TUE AFTN ARS
In the hours before
Special weather statement, Aug 28, 12:00 PM EDT, 5 hours 59 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-282000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT MON AUG 28 2000 AN UPPER LEVEL DISTURBANCE FROM THE NORTH WILL MOVE THROUGH THE AREA THIS EVENING AND OVERNIGHT TRIGGERING SCATTERED THUNDERSTORMS. OVERALL COVERAGE OF THE STORMS WILL BE LOW...BUT ANY STORMS THAT DO DEVELOP WILL MOVE SOUTH AND BE CAPABLE OF FREQUENT CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS...HAIL...AND BRIEF PERIODS OF HEAVY RAIN. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON MAINLY SOUTH OF INTERSTATE 10. HOWEVER MOST OF THE DAY WILL BE SUNNY AND DRY AT MOST LOCATIONS. TEMPERATURES WILL REACH THE LOWER AND MID 90S AND HEAT INDICES WILL REACH THE 100 TO 105 RANGE. TUESDAY...POSSIBLE DEVELOPMENT OF A BAHAMA AREA LOW PRESSURE CENTER MAY BRING PROGRESSIVELY MORE TROPICAL MOISTURE INTO THE AREA OVER THE LATTER PART OF THE WEEK...AND STRONGER COASTAL WIND CONDITIONS. SEVERE WEATHER IS NOT EXPECTED TODAY AND STORM SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 4:50 PM EDT | Severe Thunderstorm Warning | JAX | Saint Johns | 40 min |
| Aug 28, 5:13 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.